Switching meds for Raynaud's

Hi folks. I went to see my GP the other day after going to a rheumatology hospital appointment said to change my medication as nothing is calming my Raynaud's at all. To start and to date from last February when all this started, I started on nefid...... which gave me such severe headaches boarding migrains. That changed to lasarten 12.5 mg. That changed to hydro..... Now I'm on lasarten 50mg. Nothing seems to be working. At the moment, I'm taking the last of the hydro... together with the new lasarten 50mg, which the doctor said was ok. I thought something would have worked, even slightly but alas not. I this the future? I never did take medication as always ok and healthy but now, I've been on meds and even after a year still can't get used to taking tablets on a daily basis. I find all this very strange, from ok and healthy to this, you never know what life will throw at you or what's round the corner.

16 Replies

oldestnewest
  • Hi, have you tried amlodipine?

  • Hello, no I haven't. The hospital kept saying losartan although I've tried losartan before. Apparently I have the quick acting one which didn't work so now they're trying the slow acting or vice verse. I've only had one and got a headache.

  • Hi avtargill, I was prescribed Amlodipine, and have had no side effects. I was prescribed Nifedipine to begin with but like you suffered headaches, I already suffered with migraine so really did not want additional headaches. My doctor at the hospital changed my medication to Amlodipine and so far so good!! It may be worth asking your doctor to prescribe it.

  • Hi - I take Losartan 50mg for hypertension along with Mycophenolate for Sjogren's/ connective tissue disease. Neither seem to stop Raynauds attacks though - but as my Raynauds only started secondary to the connective tissue diseases six years ago maybe it would be worse if I wasn't on these two (plus Ranitidine and Levothyroxine and AdCalD3 in common with others here)?

  • I know what you mean about not stopping the Raynaud's, have had the 2nd tablet this evening and starting to get a headache, had one most of the day and just getting worse again.

  • Sorry can't help you with that one . I don't get headaches or anything unpleasant from Losartan but I'm just not sure it benefits me much either. I have had more drug intolerances than most healthy people have eaten hot dinners but the present combination is fine for me. Best of luck finding one that helps.

  • Hi avtargill,

    In the early stages I was prescribed nifedipine but couldn't tolerate it, then losartan but didn't get any benefit from it, unfortunately. More recently I tried sildenafil which I tried really hard to tolerate but my head was just exploding even on only one tab a day, impossible to go to work or concentrate and I felt hot and sick. So on the raynauds front, I just try and manage the attacks as well as pos (easier said than done as my boss loves the air-con) and have three monthly iloprost infusions. The side effects from the iloprost are pretty brutal but at least in hospital it's possible to sleep and rest through the treatment.

    As I said before - roll on summer!! ☀️

  • Hello avtargill,

    Sounds like a nightmare - you have my sympathies !

    I have what must be pretty mild Raynaud's compared to yours. I was put on Sildenafiil, which has been effective, without bad side effects. This may be something for you to look into - perhaps see what your consultant says. (They may already have considered it.)

    Tim

  • Tim,

    What is the dosage (mg) of Sildenafil? Would like to try it if it has been effective.

  • They prescribed max 75 mg (three 25 mg tablets) per day, but I find I generally need no more than two (morning and afternoon) if I am out & about in cold weather, otherwise one in the morning, or perhaps one half morning and one half tablet in afternoon. It depends on the weather, where I am and what i am doing.

    Side effects: slightly warm face and head; the 'Viagra' reaction is minor, sporadic and entirely manageable.

    Tim

  • Tim,

    Appreciate the information. Will contact my doctor.

  • To Avtargill31, I had read on this blog some time ago that another found some relief from their Raynaud's by taking Butcher Broom, Gingko and Garlic everyday. I bought all three and have also found some relief. Not 100%, but any degree helps. I also wear wool socks, sometimes two pair at a time and also have thin wool gloves always with me. I spoke with my doctor who understood why the Gingko would help, knows nothing about Butchers Broom and cannot understand why the Garlic. I might cut out the Garlic and see if it is not really needed. Maybe one day, the medical world will know what causes this Syndrome. Too many are getting it and no cures are in sight.

  • I didn't get on with the medication until I tried Nifedipress which is a slow release one. Others gave me panic attack, headaches and made me look like an alcoholic! ☹️

  • You could try the Autoimmune protocol , a diet and lifestyle too for people with Autoimmune conditions:

    Www.the paleomom.com

  • Sildenafil 50mg three times daily, no side effects. Seems to stop full blown attacks, although my hands often have a "dusky" appearance. I was started on 25mg three times a day, but it was increased last Autumn. Some GP's are reluctant to prescribe it, you may have to see a consultant. Best of luck

  • I have had ssc since 2013, gp perscribed amlodopine to help with my ranauds. It certainly has helped in a big way. Still have a few bad times with raynauds but nothing to what it had been. I havent had any side affects so far. Good luck.

You may also like...